Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Jackson, KY

July 17, 2025Elliott County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 17, 2025, 4:14 PM EDT for Elliott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2025, 4:14 PM EDT (20:14 UTC)
Expired
Jul 17, 2025, 7:15 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WGUS53 KJKL 172014
FFWJKL
KYC063-172315-
/O.NEW.KJKL.FF.W.0049.250717T2014Z-250717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
414 PM EDT Thu Jul 17 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  East Central Elliott County in east central Kentucky...

* Until 715 PM EDT.

* At 414 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of East Central Elliott County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3816 8295 3814 8291 3813 8291 3813 8290
      3812 8290 3812 8289 3811 8289 3811 8290
      3810 8290 3810 8291 3810 8292 3809 8292
      3809 8293 3808 8293 3809 8296

FLASH FLOOD...RADAR INDICATED

$$

GEOGERIAN
2 follow-up statements
938 
WGUS73 KJKL 172107
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
507 PM EDT Thu Jul 17 2025

KYC063-172315-
/O.CON.KJKL.FF.W.0049.000000T0000Z-250717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elliott KY-
507 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS 
EVENING FOR EAST CENTRAL ELLIOTT COUNTY...

At 507 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 2.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of East Central Elliott County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3816 8295 3814 8291 3813 8291 3813 8290
      3812 8290 3812 8289 3811 8289 3811 8290
      3810 8290 3810 8291 3810 8292 3809 8292
      3809 8293 3808 8293 3809 8296

FLASH FLOOD...RADAR INDICATED

$$

GEOGERIAN
111 
WGUS73 KJKL 172305
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
705 PM EDT Thu Jul 17 2025

KYC063-172315-
/O.EXP.KJKL.FF.W.0049.000000T0000Z-250717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elliott KY-
705 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT THIS EVENING FOR 
EAST CENTRAL ELLIOTT COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM EDT Friday for portions 
of east central, northeast, south central, and southeast Kentucky.

&&

LAT...LON 3816 8295 3814 8291 3813 8291 3813 8290
      3812 8290 3812 8289 3811 8289 3811 8290
      3810 8290 3810 8291 3810 8292 3809 8292
      3809 8293 3808 8293 3809 8296

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:07 PM EDT, 7 minutes earlier. Its key messages:

  • Flood Watch for risk of isolated to scattered flash flooding remains in effect through 8 PM EDT, Friday.
  • Thunderstorms this evening and Friday could produce heavy rainfall. Flash flooding is the primary concern where storms repeatedly track over the same locations.
  • The humid and stagnant pattern will persist, keeping the environment primed for isolated/scattered instances of flash flooding through the weekend.
  • Heat indices will become oppressive next week as a hotter air mass returns. Values are forecast to reach as high as 105F in the warmest places on Tuesday with even higher values possible by Wednesday and Thursday.
Area forecast discussion, Jul 17, 4:07 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Jackson KY
407 PM EDT Thu Jul 17 2025

.KEY MESSAGES...

- Flood Watch for risk of isolated to scattered flash flooding
  remains in effect through 8 PM EDT, Friday.

- Thunderstorms this evening and Friday could produce heavy
  rainfall. Flash flooding is the primary concern where storms
  repeatedly track over the same locations.

- The humid and stagnant pattern will persist, keeping the
  environment primed for isolated/scattered instances of flash
  flooding through the weekend.

- Heat indices will become oppressive next week as a hotter air
  mass returns. Values are forecast to reach as high as 105F in
  the warmest places on Tuesday with even higher values possible
  by Wednesday and Thursday.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 323 PM EDT THU JUL 17 2025

Isolated to scattered showers and thunderstorms continue to move
across eastern Kentucky this afternoon and evening. Some of these
thunderstorms have the potential to produce strong to damaging wind
gusts, as well as heavy rainfall, and high precip rates. Rain
falling repeatedly over the same locations could lead to flash
flooding. As such the SPC has the area under a Marginal Risk for
severe weather, and the WPC has the area  under a Slight Risk for
excessive rainfall through 8 AM Friday. A Flood Watch also remains
in effect for the entire area, minus Wayne county.

Instability has been slowly "loading" across the area this
afternoon, with a widespread Surface CAPE of 3000-4500 J/kg, with
the highest values across the Bluegrass. A somewhat strong vort-
maxima precedes a surface cold front that will be slowly working
its way across the Ohio Valley this afternoon and evening. CAMS
have somewhat struggled with this pattern the last few days, with
several members across multiple runs under doing model precip
output. This is likely partly attributed to models under doing
dewpoints (or available moisture) across the area. Surface
dewpoints have been observed in the mid to upper 70s, with the
highest dewpoint of 80 being observed in Bath, Morgan, and
Breathitt so far. The NAMNEST seems to have the highest modeled
dewpoints as it relates to observations, however they still only
touch 74-75F in runs, and the model itself has struggled to handle
current radar trends.

The 09Z RAP shows a strong 500-mb Vorticity maxima along the cold
frontal passage this evening. The lift available suggests that
storms could linger through the overnight hours, and into tomorrow
morning. The potential remains that somewhere, training storms
could lead to rain totals over 2 inches, most favored along and
north of I-64.

A later run of the RAP, the 15Z is slower with the frontal passage
and has a more persistent rain Friday afternoon. Regardless, Showers
and thunderstorms are expected Friday, as quasi-zonal flow remains
off to the west, with another vort-maxima set to move into eastern
Kentucky. This vort-maxima is stronger than the last few days, and
will aid in lift and storm growth. A strong Bermuda high off the SE
Atlantic coast will continue to transport warm, moist air into the
area out of the southwest. SCAPE is elevated again tomorrow with
4000 J/kg, more than enough to support convection. PWATs will
remain near 2 inches for tomorrow, with the area in a Marginal
Risk for excessive rainfall. Rain falling repeatedly over the same
locations could lead to instances of flash flooding.

.LONG TERM...(Saturday through Thursday)
Issued at 353 PM EDT THU JUL 17 2025

The 17/12z model suite remains in good agreement on the large-
scale pattern -- a stagnant, humid, and muggy pattern will linger
through at least next Thursday. The long-term analysis beginning
Saturday morning shows an ~596 dam high over the Florida Peninsula
with a ridge axis extending west northwest to over the Texas
Panhandle. A quasi-zonal 500 hPa flow lingers atop the ridging
over the northern CONUS from the Plains eastward through New
England. A temporarily retreating boundary extends from the
Delmarva Peninsula to a weak wave of low pressure over the Upper
Midwest and then southwest into the prairies of Kansas and
Nebraska. Multiple 500 hPa disturbances (vorticity maxima) are
riding the baroclinic zone. One of those more prominent
disturbances will be riding across the Lower Ohio Valley while
additional disturbances are noted upstream over the Central Plains
and Central Rockies. PWATs remain near 150 percent of normal in
the 1.9 to 2.1 inch range.

For Saturday and Sunday, the upper level high will continue
retrograding to near the Mississippi Delta while the wavering
frontal boundary sags back toward the Ohio River. PWATs remain
high in the 1.8 to 2.1 inch range (or ~90th percentile relative to
climatology). Instability values climb to between 2,000 to 3,000+
J/kg of MUCAPE each afternoon. For the time being, not seeing a
particularly strong signal in moisture transport or convergence to
signal a potential widespread flooding event. However, the
ongoing daily rounds of showers and storms will continue to prime
our area for flash flooding for when showers and storms are most
widespread on Saturday and Sunday. The parameter space will remain
quite favorable at times for persistent training and/or repeated
rounds of convection. While it is too far out to pinpoint specific
locations where the heaviest activity might occur, the
environment appears supportive of flash flooding, perhaps locally
high impact. The ECMWF EFI does show a weak signal for an unusual
QPF event north of the Mountain Parkway from Friday night through
Saturday--however, mesoscale and topographic effects are not
necessarily well captured. Those with interests near streams and
smaller rivers across all of eastern Kentucky are encouraged to
monitor later forecasts and be alert for potential flood
headlines.

From Monday through Thursday, the upper level high will drift
northward to over the Mid-Mississippi Valley while the boundary
again retreats northeast. This will allow a hotter and still very
humid air mass to infiltrate our region. Disturbances riding down
the eastern side of the high will favor additional convection and
possible MCSs diving into our region from the Upper Midwest at
times. However, there should be considerable sunshine and rain-
free time as well. Heat indices could approach the Heat Advisory
threshold (105F) in the warmest spots on Tuesday and are favored
to meet or exceed criteria on Wednesday and Thursday.

Sensible weather will feature periods of showers and
thunderstorms, some with torrential downpours, through the
upcoming weekend. Isolated to scattered instances of flash flood
appear increasingly probable and could become significant in the
hardest hit locales. The most widespread rainfall is expected
during the afternoon and evening hours, but showers and
thunderstorms will remain possible during the night as well and
could still produce torrential rainfall late into the night. High
temperatures are forecast to reach mainly into the 80s through
Sunday while nights remain very muggy as temperatures only settle
back into the lower 70s. Looking ahead to the new work week,
temperatures are forecast to begin climbing a few degrees warmer
each day while humidity levels remain high. Increasingly
oppressive heat indices could flirt with 95 to 105F by Tuesday
afternoon and then warm further into the 100 to 110F range for
Wednesday and Thursday afternoons. Shower and thunderstorm chances
will linger, though coverage is expected to be less than over the
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 205 PM EDT THU JUL 17 2025

Isolated to scattered showers and thunderstorms continue across
eastern Kentucky this afternoon, with current flight conditions
hovering right around VFR and MVFR. Ceilings are BKN 3000 and may
drop further along with visibilities with any direct hit from a
thunderstorm through 04Z this evening. A PROB30 group has been
added through 04Z this evening at all TAF sites. A lull in
thunderstorm activity is expected from 04Z-10Z this evening, with
redevelopment thereafter. A Prob30 has been reintroduced at SYM
for this chance. In general ceilings will remain low end VFR high
end MVFR through the period. Winds will be light through the TAF
period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday evening for KYZ044-050>052-058>060-
068-069-079-080-084>088-104-106>120.

&&

SHORT TERM...GINNICK
LONG TERM...GEERTSON
AVIATION...GINNICK
Hazardous weather outlook, Jul 17, 3:43 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
343 PM EDT Thu Jul 17 2025

KYZ044-050>052-058>060-068-069-079-080-084>088-104-106>120-181200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-McCreary-Whitley-Knox-Bell-Harlan-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-
Clay-Leslie-Letcher-Martin-Pike-
343 PM EDT Thu Jul 17 2025

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Through Tonight.

Thunderstorms are expected across the area through tonight. Heavy
rain and gusty to damaging winds are the main threats from these.
Heavy rain falling repeatedly over the same locations could lead to
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are expected at times from Friday through Wednesday,
especially during afternoon and evening hours. Some storms could
produce locally heavy rainfall leading to flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ083-181200-
Wayne-
343 PM EDT Thu Jul 17 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Through Tonight.

Thunderstorms are possible through tonight. Some of these could
contain locally heavy rainfall and gusty to damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are expected at times from Friday through Wednesday,
especially during afternoon and evening hours. Some storms could
produce locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GINNICK/GEERTSON

In the hours before

Special weather statement, Jul 17, 12:30 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1230 PM EDT Thu Jul 17 2025

KYZ108-109-112-171700-
Breathitt KY-Magoffin KY-Wolfe KY-
1230 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BREATHITT...WEST
CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES THROUGH 100 PM
EDT...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elkatawa, or over Jackson, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Simpson, Burkhart, Daisydell, Noctor, Rock Lick, Vancleve,
Moct, Wilhurst, War Creek, Elkatawa, Inverness, Bays, Lunah, Sewell,
Haddix, Taulbee, Guage, Dumont, and Netty.

THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 65
and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3776 8322 3751 8309 3751 8310 3746 8344
      3761 8352 3773 8328 3771 8326 3775 8324
TIME...MOT...LOC 1630Z 247DEG 15KT 3756 8342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Jul 17, 2:28 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
228 PM EDT Thu Jul 17 2025

KYZ044-052-104-171900-
Rowan KY-Elliott KY-Fleming KY-
228 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLEMING...NORTHERN
ROWAN AND NORTHWESTERN ELLIOTT COUNTIES THROUGH 300 PM EDT...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plummers Landing, or 7 miles northwest of Morehead, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sharkey, Cranston, Muses Mills, Munson, Hays Crossing, Haldeman,
Plummers Landing, Triplett, Gates, Hilda, Waltz, and Ringos Mills.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
140 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3832 8336 3832 8334 3823 8330 3823 8322
      3827 8318 3823 8311 3822 8311 3822 8360
      3833 8367 3840 8347 3838 8345 3840 8341
TIME...MOT...LOC 1828Z 256DEG 24KT 3829 8352

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JP
Special weather statement, Jul 17, 3:04 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
304 PM EDT Thu Jul 17 2025

KYZ044-052-171930-
Rowan KY-Fleming KY-
304 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FLEMING AND NORTH
CENTRAL ROWAN COUNTIES THROUGH 330 PM EDT...

At 304 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Wallingford, or near Flemingsburg, moving east at
25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Flemingsburg, Muses Mills, Hillsboro, Mount Carmel, Wallingford,
Plummers Landing, Poplar Plains, Foxport, and Goddard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3848 8358 3843 8358 3841 8352 3840 8348
      3838 8345 3840 8341 3834 8336 3827 8373
      3829 8373 3829 8374 3845 8379 3851 8361
TIME...MOT...LOC 1904Z 254DEG 20KT 3839 8363

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jul 17, 3:19 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service JACKSON KY
319 PM EDT Thu Jul 17 2025

KYZ044-052-104-171945-
Rowan KY-Elliott KY-Fleming KY-
319 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLEMING...CENTRAL
ROWAN AND NORTHWESTERN ELLIOTT COUNTIES THROUGH 345 PM EDT...

At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hilda, or near Morehead, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morehead, Cranston, Ramey, Munson, Brandy, Bluestone, Haldeman,
Triplett, Clearfield, Christy, Rodburn, Hilda, Ringos Mills,
Freestone, Sharkey, Hillsboro, Hays Crossing, Grange City, Plummers
Landing, and Gates.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
131 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3830 8333 3821 8330 3821 8326 3822 8323
      3827 8318 3824 8314 3824 8316 3814 8349
      3817 8360 3818 8359 3819 8360 3818 8363
      3828 8371 3838 8340
TIME...MOT...LOC 1919Z 247DEG 44KT 3826 8350

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Jul 17, 3:53 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
353 PM EDT Thu Jul 17 2025

KYZ044-051-052-172030-
Rowan KY-Bath KY-Fleming KY-
353 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BATH...SOUTHEASTERN
FLEMING AND NORTHWESTERN ROWAN COUNTIES THROUGH 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bethel, or 8 miles northwest of Owingsville, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morehead, Sharpsburg, Ramey, Reynoldsville, Wyoming, Peasticks,
Moore's Ferry, Odessa, Hilda, Pebble, Sharkey, Slate Valley, Muses
Mills, Bethel, Oakley, Bluestone, Craigs, Tilton, Ringos Mills, and
Freestone.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
125 and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3840 8350 3814 8346 3816 8395 3821 8395
      3832 8384 3832 8385 3834 8384 3841 8351
TIME...MOT...LOC 1952Z 262DEG 24KT 3824 8386

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Jul 17, 4:13 PM EDT, 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
413 PM EDT Thu Jul 17 2025

KYZ104-107-172045-
Elliott KY-Johnson KY-
413 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JOHNSON AND
CENTRAL ELLIOTT COUNTIES THROUGH 445 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newfoundland, or near Sandy Hook, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sandy Hook, Culver, Kerz, Keaton, Barnrock, Winifred, Isonville,
Newfoundland, Sip, Bruin, Stark, and Chandlerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3818 8305 3821 8301 3817 8298 3817 8292
      3811 8289 3805 8296 3800 8295 3795 8280
      3791 8283 3798 8298 3801 8296 3804 8296
      3805 8297 3801 8303 3809 8320 3823 8310
TIME...MOT...LOC 2013Z 295DEG 17KT 3814 8304

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VORST

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:13 PM EDTSpecial Weather StatementJKLBell47 min
Jul 16, 10:05 PM EDTAreal Flood AdvisoryJKLFleming3 hr
Jul 17, 12:26 AM EDTAreal Flood AdvisoryJKLBell, Harlan8 hr
Jul 17, 12:56 AM EDTFlash Flood WarningJKLBell, Harlan3 hr
Jul 17, 2:57 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox84 min
Jul 17, 3:35 AM EDTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 26 more45 hr
Jul 17, 12:30 PM EDTSpecial Weather StatementJKLBreathitt30 min
Jul 17, 2:23 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan3 hr
Jul 17, 2:28 PM EDTSpecial Weather StatementJKLRowan32 min
Jul 17, 3:04 PM EDTSpecial Weather StatementJKLFleming26 min
Jul 17, 3:19 PM EDTSpecial Weather StatementJKLRowan26 min
Jul 17, 3:28 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Jul 17, 3:44 PM EDTFlash Flood WarningJKLFleming, Rowan3 hr
Jul 17, 3:47 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan28 min
Jul 17, 3:53 PM EDTSpecial Weather StatementJKLBath, Fleming37 min
Jul 17, 4:02 PM EDTAreal Flood AdvisoryJKLBath, Rowan118 min
Jul 17, 4:13 PM EDTSpecial Weather StatementJKLElliott32 min
Jul 17, 4:31 PM EDTAreal Flood AdvisoryJKLElliott, Rowan119 min
Jul 17, 5:02 PM EDTSpecial Weather StatementJKLMorgan, Powell, Wolfe28 min
Jul 17, 5:26 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe34 min
Jul 17, 6:10 PM EDTAreal Flood AdvisoryJKLEstill, Powell3 hr
Jul 17, 6:22 PM EDTSpecial Weather StatementJKLPike38 min
Jul 17, 6:49 PM EDTSpecial Weather StatementJKLMontgomery41 min
Jul 17, 7:00 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Powell, Wolfe3 hr
Jul 17, 7:01 PM EDTSpecial Weather StatementJKLPike44 min
Jul 17, 7:11 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
Jul 17, 7:13 PM EDTSpecial Weather StatementJKLKnox47 min
Jul 17, 7:23 PM EDTFlash Flood WarningJKLKnox, Whitley5 hr
Jul 17, 7:35 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne7 hr
Jul 17, 7:56 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Whitley5 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.